MAUDE Adverse Event Report: KARL STORZ SE & CO. KG THERMOFLATOR; INSUFLLATION DEVICE

KARL STORZ SE & CO. KG THERMOFLATOR; INSUFLLATION DEVICE
Model Number 26432020-1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unit in question was requested for return.The investigation is still pending.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6) : during insufflation, the patient had a cardiac arrest.The customer reported that the patient has recovered.(mfr's.Internal complaint # (b)(4)).
 
Additional Manufacturer Narrative
As per the final mir (ref.#(b)(4)) received from the factory in germany: the item in question was requested for return several times.Our french subsidairy informed us that the device won't be available for return since it is in use.This complaint is not reportable, because there is no correlation between the reported injury and the thermoflator.We will observe this case and provide a revised report if new information will become available.
 
Additional Manufacturer Narrative
As per revised final mir (ref.# (b)(4) received from the factory in germany: the serial number (b)(6) and manufacturing date (06th december 2018) of the thermoflator was added.The device had been sent to the after sales department of our french subsidiary in october 2021 for maintenance.At this time karl storz was not made aware of the reported event.Our french subsidiary has confirmed that the customer is not able to provide information regarding the logs of the device nor the device settings that were used in the or.Based on this very limited information a thorough investigation is not possible.We will observe this case and provide a revised report if new information will become available.
 
Additional Manufacturer Narrative
As per another revised final mir (ref.(b)(4) received from the factory in germany: the item in question was evaluated by a designated karl storz employee.According to the evaluation results, the control behavior shows no abnormalities even to the regulation becomes more coarse after proximality 10 minutes.The control regulates the pressure to an average of 9.7 mmhg.To exclude a product related malfunction, a long therm measurement test was performed.After 2.5 hours the device was restarted.After the restart, the device showed the error message "flow error".After allowing the device to cool down, the error disappeared.In conclusion, a product related malfunction could not be confirmed.There is no correlation between the reported injury and the thermoflator.We will observe this case and provide a revised report if new information will become available.

Brand Name
THERMOFLATOR
Common Device Name
INSUFLLATION DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245-5017
4242188738
MDR Report Key13289321
Report Number9610617-2022-00014
Device Sequence Number20011010
Product Code HIF
UDI-Device Identifier04048551069264
UDI-Public4048551069264
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26432020-1
Device Catalogue Number26432020-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/15/2022
04/14/2022
06/09/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/24/2022
05/10/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown